Please use this identifier to cite or link to this item: http://hdl.handle.net/10397/28390
Title: The impact of demand variability and transshipment on vendor's distribution policies under vendor managed inventory strategy
Authors: Chen, X
Hao, G
Li, X 
Yiu, KFC 
Keywords: Demand uncertainty
Optimal distribution policies
Supply chain management
Transshipment
VMI
Issue Date: 2012
Publisher: Elsevier
Source: International journal of production economics, 2012, v. 139, no. 1, p. 42-48 How to cite?
Journal: International journal of production economics 
Abstract: As demand variability is amplified through supply chains due to the bullwhip effect, the celebrated vendor managed inventory (VMI) strategy, in which the supplier manages the retailer's inventory, allows suppliers and retailers to significantly improve supply chain performance. Under the VMI environment, several appealing questions arise, such as how to determine vendor's optimal distribution policy with transshipment and how the variance of demand affects the optimal policy. These questions are studied in this paper. We explore a two-echelon supply chain with one supplier and two retailers in a planning horizon of two periods. The vendor of the supply chain distributes the product to the retailers at the beginning of the first period, and then adjusts retailers inventory positions by transshipping the stocks of the retailers based on updated sales figures at the beginning of the second period. By employing transshipment in the supply chain, we prove that a unique optimal distribution policy exists for maximizing the overall expected profit of the supply chain, and that the transshipment deployment increases both retailers and vendor's optimal expected profit and retailers service level for customers. We also demonstrate that transshipment can reduce the mismatch between demand and supply. Furthermore, we show that demand variability and correlation among retailers play important roles on the vendor's optimal distribution policy.
URI: http://hdl.handle.net/10397/28390
ISSN: 0925-5273
DOI: 10.1016/j.ijpe.2011.05.005
Appears in Collections:Journal/Magazine Article

Access
View full-text via PolyU eLinks SFX Query
Show full item record

SCOPUSTM   
Citations

25
Last Week
0
Last month
1
Citations as of Aug 13, 2017

WEB OF SCIENCETM
Citations

22
Last Week
0
Last month
0
Citations as of Aug 12, 2017

Page view(s)

49
Last Week
2
Last month
Checked on Aug 13, 2017

Google ScholarTM

Check

Altmetric



Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.